Search the Community
Showing results for tags 'off balance'.
Hard to know where to start here. I’ve been on and off citalopram for about 10 years. Was on 40mg for a few years and was no longer working so I decided to taper off with doctors approval. This was a year ago. A week or so after being completely off of them I started having constant tension headaches and feeling super dizzy and off balance. This lasted 2 months and I went to a neurologist who said it was probably ssri withdrawal related. My doctor said there’s no way you are still having withdrawals after two months but we decided to put me back on them because I didn’t know what else to do. Everything went away. I decided to go off of them again a few months ago and try Something else since they weren’t really working in the first place I only went back on them to not have withdrawals anymore so I started viibryd And about a week after I was completely off citalopram I started having the same symptoms that I had a year ago. Thought that maybe it was the Viibryd so I switched it to Prozac. It’s been probably two months and I literally constantly feel like I’m going to fall over and I’m so dizzy and off-balance. I also have internal tremors and wake up shaking a lot. Nobody seems to really understand what’s going on especially my doctor and I’m so frustrated and want to just go back on it at this point I don’t know what to do
August 2015 I started to have mild depression when my son turned 1. I have a history of anxiety but never experienced depression until August. My primary care doctor suggested I try Zoloft. Took it for 4 weeks. Had depersonalization, terrible sinus pressure, anxiety. Went back to my PCP who thought I was having sinus problems and put me on steroids which caused debilitating migraines. At that point I was referred to a psych. He switched me to Prozac (which I took in the past for over a year for anxiety) As I started the Prozac my depression worsened tremendously. I thought that I was getting worse, I never thought that it could be caused from the medication. I stayed in that worsened depressed state for 11 weeks. During that time frame the Prozac caused me to feel severely dizzy. I had to hold onto my husband's arm to walk and I couldn't drive. I felt like something was moving in my brain. (NOT Brain ZAPS) Went back to my psych and he suggested I add Lexapro on top of the Prozac! At that point I decided that I would not go back to him and begin to taper the Prozac. As I tapered, my head started to clear and the depression was alleviated. Once I got myself down to a 5 mg dosage from 30mg, I added a natural supplement called Sam-e. I stopped taking the Prozac after a 4 week wean. I bumped the sam-e up to 800 MG a day. About 5 weeks after stopping the Prozac I started to have some withdrawal. I started feeling off balance, my gait became abnormal and it felt as though the ground was moving. I could not concentrate. I work in Neurology and I told the doctor what I was experiencing. She told me to stop the sam-e. As I started to decrease the dose I felt the withdrawal symptoms really worsen. My vision became blurry, I am very dizzy. When I turn my head I get dizzy. When I walk I feel dizzy. I feel off-balance still when I walk. When I see other people walking or doing activities, it make me feel off balance and dizzy. I have some perception difficulties. It's hard to explain but it's like my head doesn't connect properly with the action of my hands. It feels like I'm standing on the edge of a cliff and I'm about to fall over. I have these weird sensations in my head. Its feels like something is moving in it.(NOT brain zaps) It's hard for me to read because my eyes go blurry easy. I feel like I can't think straight. My cognitive function is impaired. I have trouble finding the words I want to say. I am 32 and have never had any health issues prior to taking these medications. The neurologist did an exam an she does think it is all withdrawal symptoms associated with both the Prozac and the Sam-e. I have been off of the Prozac 10 weeks and the Sam-e for 14 days. It is frightening to feel this off balance. I am so afraid something else is wrong but I just keep trying to tell myself that it is from these brain altering substances. If you have had an experience like this please share so that I know I'm not alone.